Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page Small font size Default font size Increase font size Users Online: 557
CASE REPORT
Year : 2020  |  Volume : 21  |  Issue : 1  |  Page : 50-52

Bullous eruptions in a preschool child: A rare adverse effect of acyclovir


1 Department of Paediatrics, Military Hospital, Roorkee, Uttarakhand, India
2 Department of Pathology, Military Hospital, Roorkee, Uttarakhand, India

Correspondence Address:
Dr Nidhi Garg
Department of Pediatrics, Military Hospital, Roorkee, Uttarakhand
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijpd.IJPD_89_19

Rights and Permissions

Acyclovir in children is usually associated with minimal local adverse effects, with bullous eruptions being extremely rare in occurrence. A 5-year-old boy was admitted to the pediatric intensive care unit as a case of febrile encephalopathy with status epilepticus. He was managed empirically with intravenous antibiotics and antiviral drugs (acyclovir). On day 6, he developed hemorrhagic bullae near the infusion site, which reappeared after every acyclovir infusion. No definitive cause was identified despite thorough hematological, serological, and microbiological investigations. After a meticulous literature search and application of Naranjo algorithm, acyclovir was found to be the definitive cause of the bullous eruptions.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed136    
    Printed0    
    Emailed0    
    PDF Downloaded27    
    Comments [Add]    

Recommend this journal